MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STRAIGHT SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STRAIGHT SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733449
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to (b)(6) patient privacy regulations.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.Onsite investigation was preformed by the area representative who was able to get the instrument to verify when perpendicular to the divot.The rep also held it in the same position as the surgeon held it during the procedure and saw that although it was 1.6 mm from the divot, it would not verify.This was at 52 degrees instead of 5 degrees like the rep was holding it prior.The reported instrument was not returned to manufacturer for analysis, therefore, no findings are possible.
 
Event or Problem Description
A medtronic representative reported that while in a functional endoscopic sinus surgery (fess), the straight suction instrument had to be manipulated to verify.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
A medtronic representative reported that the surgeon has since been able to verify the suspect suction without issue.Therefore, the suspect instrument will not be returned to the manufacturer for evaluation.

Brand Name
STRAIGHT SUCTION, AXIEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6592340
Report Number1723170-2017-02170
Device Sequence Number16224181
Product Code HAW
UDI-Device Identifier00643169702851
UDI-Public00643169702851
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733449
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1